Mississippi, 2010Tornadoes and Flash Flooding in Mississippi, April 23 to 24, 2010
April 23 to 24, 2010 · NWS MEG · 27 events in 10 counties and zones
A warm front lifted north across the Mid-South during the afternoon and evening hours of April 23rd, 2010. Behind the warm front, warm moist air from the Gulf of Mexico made for a very unstable atmosphere.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $413,000
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front lifted north across the Mid-South during the afternoon and evening hours of April 23rd, 2010. Behind the warm front, warm moist air from the Gulf of Mexico made for a very unstable atmosphere. Numerous showers and thunderstorms developed across Eastern Arkansas and North Mississippi during the evening hours of April 23rd. Some storms became severe producing damaging winds and flash flooding. These storms pushed out of the area by the early morning hours of April 24th, 2010 as a strong low pressure developed across the Southern Plains and pushed east with an associated cold front. Additional showers and thunderstorms developed ahead of the low pressure system and cold front during the day on April 24th. Numerous storms became severe producing large hail, damaging winds, flash flooding and tornadoes. The storms moved out of the area by the mid-evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 23, 5:55 PM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Apr 23, 5:55 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
655 PM CDT FRI APR 23 2010
.DISCUSSION...
UPDATED FOR 00Z AVIATION DISCUSSION
&&
.PREV DISCUSSION... /ISSUED 304 PM CDT FRI APR 23 2010/
DISCUSSION...
CLOUDS ARE ON THE INCREASE OVER THE ENTIRE FORECAST AREA THIS
AFTERNOON WITH TEMPERATURES IN THE 70S. SOME SCATTERED SHOWERS ARE
MOVING INTO PORTIONS OF EAST ARKANSAS WHILE A LARGER AREA OF RAIN
WITH SOME EMBEDDED THUNDERSTORMS IS MOVING INTO PORTIONS OF NORTH
MISSISSIPPI. THERE ARE A COUPLE OF SEVERE STORMS OVER PORTIONS OF
CENTRAL ARKANSAS BUT THIS ACTIVITY TENDS TO WEAKEN AS IT
APPROACHES THE FORECAST AREA AT THIS TIME. THE THREAT OF SEVERE
WEATHER WILL CONTINUE DURING THE EVENING HOURS WITH TORNADOES
LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREAT.
MODELS SHOW SURFACE LOW DEVELOPING OVER NORTHWEST LOUISIANA
SATURDAY MORNING WHICH MOVES ACROSS NORTHEAST ARKANSAS INTO
SOUTHERN ILLINOIS BY SATURDAY EVENING. THIS SYSTEM WILL PRODUCE
ADDITIONAL THUNDERSTORMS SATURDAY MORNING AND AFTERNOON WHICH WILL
HAVE A EVEN GREATER RISK OF PRODUCING TORNADOES...LARGE HAIL AND
DAMAGING WINDS. HEAVY RAINFALL IS ALSO LIKELY WHICH WILL PRODUCE
SOME FLASH FLOODING AND FLASH FLOOD WATCH WILL BE IN EFFECT FROM 7
AM TO 7 PM ON SATURDAY. WINDS MAY BECOME RATHER STRONG OUTSIDE OF
THUNDERSTORMS AND A WIND ADVISORY WILL BE IN EFFECT FROM 7 AM
UNTIL 10 PM ON SATURDAY.
COLD FRONT MOVES THROUGH THE REGION SATURDAY NIGHT WHICH WILL END
THE THREAT OF SEVERE WEATHER BUT THERE WILL STILL BE A CHANCE OF
RAIN. A WEAK UPPER LEVEL TROUGH WILL SLOWLY PASS THROUGH THE
REGION SUNDAY THROUGH EARLY MONDAY BRINGING A SMALL CHANCE OF RAIN
TO THE FORECAST AREA.
HIGH PRESSURE WILL BUILD BACK INTO THE AREA BY MONDAY NIGHT
BRINGING A PERIOD OF DRY WEATHER FROM MONDAY NIGHT THROUGH THURSDAY
NIGHT. TEMPERATURES WILL BE NEAR NORMAL ON TUESDAY BUT BEGIN TO
WARM UP SOME BY THURSDAY AS WINDS SHIFT BACK TO THE SOUTH. A NEW
STORM SYSTEM WILL MOVE INTO WESTERN KANSAS ON THURSDAY AND MAY
BEGIN TO SPREAD THUNDERSTORMS INTO THE FORECAST AREA NEXT FRIDAY.
EARLY INDICATIONS ARE THAT THIS SYSTEM MAY BE JUST AS POTENT AS
THE SYSTEM WE WILL BE DEALING WITH TONIGHT AND SATURDAY BUT ONLY
TIME WILL TELL IF WE SEE MUCH IN THE WAY OF SEVERE WEATHER.
ARS
&&
.AVIATION...
00Z TAF CYCLE
NUMEROUS SHRAS AND TSRAS WILL IMPACT THE MID SOUTH THROUGH
24/03Z-24/04Z. EXPECT VFR CONDS TO PREVAIL WITH MVFR/IFR CONDS INVOF
SHRAS AND TSRAS. WINDS WILL GENERALLY BE SOUTHERLY AT 10-20 KTS.
AFTER THE FIRST IMPULSE PASSES THROUGH EXPECT ACTIVITY TO DIMINISH
WITH MVFR CIGS PREVAILING OVERNIGHT ALONG WITH SOUTHERLY WINDS
10-12KTS. AFTER 24/09-24/12Z THE NEXT ROUND OF SHRAS AND TSRAS
WILL DEVELOP AND CONTINUE THROUGH 24/18-24/20Z WITH IFR CONDS
BECOMING LIKELY. CONDS WILL IMPROVE AFTER 24/18Z-24/20Z AND BECOME
VFR AT ALL SITES AFT 24/21-24/23Z. WINDS WILL INCREASE IN THE
AFTERNOON WITH GUSTS UP TO 30 KTS FROM THE SSW.
SJM
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 69 77 58 74 / 70 100 20 20
MKL 66 75 56 73 / 70 100 40 20
JBR 65 74 55 72 / 70 100 20 20
TUP 67 78 58 76 / 70 100 40 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
WIND ADVISORY FROM 7 AM TO 10 PM CDT SATURDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR DUNKLIN-PEMISCOT.
WIND ADVISORY FROM 7 AM TO 10 PM CDT SATURDAY FOR DUNKLIN-
PEMISCOT.
MS...FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-
ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-
PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-
UNION-YALOBUSHA.
WIND ADVISORY FROM 7 AM TO 10 PM CDT SATURDAY FOR ALCORN-BENTON
MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE
MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
WIND ADVISORY FROM 7 AM TO 10 PM CDT SATURDAY FOR CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Apr 23, 7:07 AM CST, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
807 AM CDT FRI APR 23 2010
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-241515-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
807 AM CDT FRI APR 23 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE LATER THIS
AFTERNOON AND EVENING ACROSS SOUTHWESTERN PORTIONS OF THE MID
SOUTH. THERE IS A MODERATE RISK FOR SEVERE WEATHER ACROSS ALL OF
EAST AND NORTHEAST ARKANSAS...SOUTHWEST TENNESSEE...AND NORTHWEST
MISSISSIPPI. THIS RISK AREA IS ALONG AND SOUTHWEST OF A LINE FROM
WALNUT RIDGE ARKANSAS...TO BROWNSVILLE TENNESSEE...TO HOUSTON
MISSISSIPPI.
PLEASE REFER TO THE LATEST SPECIAL WEATHER STATEMENT AND AREA
FORECAST DISCUSSION FOR DETAILED INFORMATION CONCERNING THIS
POTENTIAL SEVERE WEATHER SITUATION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS GREATER CONFIDENCE THAT A MAJOR SEVERE WEATHER OUTBREAK
WILL OCCUR ACROSS FAR EASTERN ARKANSAS...THE MISSOURI
BOOTHEEL...WEST TENNESSEE AND NORTH MISSISSIPPI ON SATURDAY.
THERE IS A MODERATE RISK FOR SEVERE WEATHER OVER THESE LOCATIONS.
A WIND ADVISORY IS IN EFFECT FROM 7 AM CDT SATURDAY THROUGH 10 PM
CDT SATURDAY...AND A FLASH FLOOD WATCH IS IN EFFECT FROM 7 AM CDT
SATURDAY THROUGH 7 PM CDT SATURDAY FOR THE ENTIRE MID SOUTH.
CONTINUE TO MONITOR THE LATEST STATEMENTS...ADVISORIES...AND
POSSIBLE WATCHES AND WARNINGS ASSOCIATED WITH THIS SECOND SEVERE
WEATHER SITUATION.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW
ENFORCEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL
BE LIKELY LATER THIS AFTERNOON AND EVENING ACROSS PORTIONS OF THE
MID SOUTH. SKYWARN ACTIVATION WILL BE NEEDED ACROSS MUCH OF THE
MID SOUTH ON SATURDAY.
JLH
In the hours before
Special weather statement, Apr 23, 7:00 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
800 PM CDT FRI APR 23 2010
ARZ026>028-MOZ113-240145-
CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-DUNKLIN MO-
800 PM CDT FRI APR 23 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 845 PM CDT FOR...
EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 3
MILES SOUTHEAST OF CARAWAY AT 800 PM CDT...MOVING NORTHEAST AT 30
MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CRAIGHEAD...DUNKLIN...MISSISSIPPI AND POINSETT COUNTIES...
INCLUDING LOCATIONS NEAR CARAWAY...GOSNELL...LAKE CITY...
LEACHVILLE...MANILA AND MONETTE...SHOULD MONITOR THIS STORM CLOSELY.
THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BIG LAKE.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
Special weather statement, Apr 23, 7:13 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
813 PM CDT FRI APR 23 2010
MSZ022-023-240200-
CALHOUN MS-CHICKASAW MS-
813 PM CDT FRI APR 23 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 900 PM CDT FOR...
SOUTHEASTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS LOCATED OVER
VARDAMAN AT 813 PM CDT...MOVING EAST AT 30 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.
PEOPLE IN CALHOUN AND CHICKASAW COUNTIES...INCLUDING LOCATIONS NEAR
HOUSTON AND OKOLONA...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES DAVIS LAKE.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
Special weather statement, Apr 23, 7:20 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
820 PM CDT FRI APR 23 2010
MSZ012-013-021-240145-
LAFAYETTE MS-PANOLA MS-YALOBUSHA MS-
820 PM CDT FRI APR 23 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 845 PM CDT FOR...
LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 8
MILES NORTHEAST OF SCOBEY AT 821 PM CDT...MOVING NORTHEAST AT 55 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN LAFAYETTE...PANOLA AND YALOBUSHA COUNTIES...INCLUDING
LOCATIONS NEAR HOLLY SPRINGS NATIONAL FOREST...OXFORD AND WATER
VALLEY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT ALSO INCLUDES ENID LAKE AND SARDIS LAKE.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
Special weather statement, Apr 23, 7:46 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
846 PM CDT FRI APR 23 2010
ARZ008-009-017-018-240215-
CLAY AR-RANDOLPH AR-GREENE AR-LAWRENCE AR-
846 PM CDT FRI APR 23 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 915 PM CDT FOR...
WESTERN CLAY COUNTY IN EASTERN ARKANSAS...
WESTERN GREENE COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
RANDOLPH COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 5
MILES SOUTH OF POCAHONTAS AT 846 PM CDT...MOVING NORTHEAST AT 50 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CLAY...GREENE...LAWRENCE AND RANDOLPH COUNTIES...INCLUDING
LOCATIONS NEAR CORNING...CROWLEYS RIDGE STATE PARK AND POCAHONTAS...
SHOULD MONITOR THIS STORM CLOSELY.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
Special weather statement, Apr 23, 7:53 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
853 PM CDT FRI APR 23 2010
MSZ023-024-240300-
MONROE MS-CHICKASAW MS-
853 PM CDT FRI APR 23 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1000 PM CDT FOR...
EASTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
MONROE COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS LOCATED 7 MILES
SOUTH OF OKOLONA AT 853 PM CDT...MOVING EAST AT 35 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.
PEOPLE IN CHICKASAW AND MONROE COUNTIES...INCLUDING LOCATIONS NEAR
ABERDEEN...AMORY AND OKOLONA...SHOULD MONITOR THIS STORM CLOSELY.
THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES ABERDEEN LAKE.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
Special weather statement, Apr 23, 7:54 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
854 PM CDT FRI APR 23 2010
MSZ012-020-021-240230-
PANOLA MS-YALOBUSHA MS-TALLAHATCHIE MS-
854 PM CDT FRI APR 23 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 930 PM CDT FOR...
SOUTH CENTRAL PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
EASTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
NORTHWESTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL AND WINDS AT LEAST 40
MPH WAS LOCATED 4 MILES SOUTHWEST OF PAYNES AT 854 PM CDT...MOVING
NORTHEAST AT 50 MPH.
PEOPLE IN PANOLA...TALLAHATCHIE AND YALOBUSHA COUNTIES...INCLUDING
LOCATIONS NEAR CHARLESTON AND GEORGE PAYNE STATE PARK...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES ENID LAKE AND GRASSY LAKE.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
Event by event
13 hail, 9 thunderstorm wind, 3 flash flood, 2 tornado. Local standard time, as filed.
Thunderstorm Wind, Chickasaw
- When
- April 23, 8:00 PM CST to 8:05 PM CST
- Where
- Chickasaw County, 0.73 mi NNE of Okolona to 0.41 mi W of Okolona
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Post Office
- Coordinates
- 34.009, -88.744
Straight line winds knocked down several trees in Okolona.
Hail, Coahoma
- When
- April 24, 6:19 AM CST to 6:24 AM CST
- Where
- Coahoma County, 0.29 mi ENE of Bobo
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.132, -90.676
Penny size hail reported near the Coahoma County - Bolivar County line.
Thunderstorm Wind, Tunica
- When
- April 24, 6:35 AM CST to 7:10 AM CST
- Where
- Tunica County, Dundee to Robinsonsville
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 34.520, -90.450
Straight line winds knocked down power lines on U.S. Highway 61 near Dundee. Trees were also knocked down on Old U.S. 61 along with 10-15 power poles and power lines on Casino Strip. Winds were measured at 61 mph at the Tunica AWOS. An aircraft hangar was damaged as well. Power outages were reported on the north side of the county.
Thunderstorm Wind, Quitman
- When
- April 24, 6:41 AM CST to 6:46 AM CST
- Where
- Quitman County, 1.14 mi WNW of Sabino to Sabino
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.209, -90.417
Straight line winds knocked down trees in Sabino.
Hail, De Soto
- When
- April 24, 6:51 AM CST to 6:56 AM CST
- Where
- De Soto County, 0.1 mi NE of Eudora
- Measured
- 0.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.831, -90.149
Hail, De Soto
- When
- April 24, 6:54 AM CST to 6:59 AM CST
- Where
- De Soto County, 0.41 mi NE of Hernando
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.824, -89.995
Hail, De Soto
- When
- April 24, 6:57 AM CST to 7:02 AM CST
- Where
- De Soto County, Lake Cormorant to Walls
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.900, -90.220
Quarter size hail fell in Western and Central DeSoto County.
Hail, Union
- When
- April 24, 6:57 AM CST to 7:08 AM CST
- Where
- Union County, 0.5 mi E of Ellistown to 0.62 mi SE of Ellistown
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.451, -88.841
Quarter to golf ball size hail fell in Ellistown.
Hail, De Soto
- When
- April 24, 7:00 AM CST to 7:05 AM CST
- Where
- De Soto County, Hernando to 0.7 mi NE of Hernando
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.820, -90.000
Hail, De Soto
- When
- April 24, 7:05 AM CST to 7:11 AM CST
- Where
- De Soto County, 1.2 mi ENE of Horn Lake Desoto Arp to 1.56 mi S of Plum Pt
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.987, -90.011
Half dollar to golf ball size hail fell in Southhaven. The hail was reported in the Snowden Grove area of Southaven and at the intersection of Goodman and Getwell Roads as well.
Hail, De Soto
- When
- April 24, 7:07 AM CST to 7:29 AM CST
- Where
- De Soto County, 2.28 mi NNW of Pleasant Hill to 1.34 mi NNE of Miller
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.948, -89.902
Quarter to golf ball size hail fell in Olive Branch.
Hail, Marshall
- When
- April 24, 7:11 AM CST to 7:16 AM CST
- Where
- Marshall County, 0.75 mi SW of Byhalia
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.872, -89.689
Thunderstorm Wind, De Soto
- When
- April 24, 7:24 AM CST to 7:29 AM CST
- Where
- De Soto County, 0.78 mi S of Olive Branch to 1.41 mi NE of Miller
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 34.959, -89.823
A privacy fence was blown down on Leslie Lane in Olive Branch. In addition, a large 6 ft. in diameter tree was knocked down at the Olive Branch Middle School. An awning was knocked down as well.
Flash Flood, De Soto
- When
- April 24, 7:29 AM CST to 10:00 AM CST
- Where
- De Soto County, Olive Branch to 0.53 mi WNW of Olive Branch
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 34.970, -89.820
Heavy rain produced flash flooding in Downtown Olive Branch.
Hail, Coahoma
- When
- April 24, 7:47 AM CST to 7:52 AM CST
- Where
- Coahoma County, Bobo
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.130, -90.680
Flash Flood, Union
- When
- April 24, 9:00 AM CST to 10:00 AM CST
- Where
- Union County, 1.72 mi N of Darden
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 34.525, -89.198
Heavy rain produced flash flooding in the Holly Springs National Forest. A temporary bridge was washed away about 6 miles south of Hickory Flat.
Tornado, Union
- When
- April 24, 10:20 AM CST to 10:21 AM CST
- Where
- Union County, 0.89 mi WNW of Union Hill to 0.86 mi WNW of Union Hill
- Rating
- EF0
- Path length
- 0.06 mi
- Path width
- 30 yd
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.485, -88.964
A tornado briefly touched down near the intersection of County Road 127 and County Road 128, approximately 3 miles east of New Albany. Several large trees were uprooted and one fell onto a house and caused major damage. One additional home received major damage with 24 homes receiving minor damage. A mobile home sustained partial roof loss while 10 mobile homes received minor damage.
Flash Flood, Alcorn
- When
- April 24, 11:00 AM CST to 11:45 AM CST
- Where
- Alcorn County, 1.09 mi SSW of Corinth to 1.76 mi WSW of Corinth
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 34.915, -88.526
Heavy rain produced flash flooding in Corinth. An underpass on a major road was flooded and closed as a result. Cass Street was covered with water as well.
Thunderstorm Wind, Union
- When
- April 24, 11:33 AM CST to 11:43 AM CST
- Where
- Union County, Fairfield to Jericho
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.420, -88.830
Straight line winds knocked down trees and power lines across Eastern Union County.
Thunderstorm Wind, Coahoma
- When
- April 24, 11:38 AM CST to 11:43 AM CST
- Where
- Coahoma County, Clarksdale to 0.97 mi S of Lyon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 34.200, -90.580
Straight line winds destroyed a shed in Clarksdale.
Hail, De Soto
- When
- April 24, 12:02 PM CST to 12:05 PM CST
- Where
- De Soto County, 1.32 mi WNW of Walls
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.956, -90.152
Hail, Monroe
- When
- April 24, 12:04 PM CST to 12:09 PM CST
- Where
- Monroe County, 7.32 mi NW of Bigbee
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.085, -88.621
Quarter size hail fell in the Monroe County portion of Nettleton.
Thunderstorm Wind, Tunica
- When
- April 24, 12:05 PM CST
- Where
- Tunica County, 3.42 mi N of Banks
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 34.869, -90.238
Winds were measured at 63 mph at the intersection of Interstate 69 and Highway 61.
Thunderstorm Wind, Tishomingo
- When
- April 24, 12:40 PM CST to 12:45 PM CST
- Where
- Tishomingo County, Belmont to 1.1 mi NNW of Tishomingo Co Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $23,000
- Reported by
- Law Enforcement
- Coordinates
- 34.500, -88.220
Straight line winds blew a roof off of a house and damaged a chimney on another house in Belmont.
Tornado, Monroe
- When
- April 24, 1:40 PM CST to 1:50 PM CST
- Where
- Monroe County, 1.06 mi NE of Hamilton to 6.22 mi S of Greenwood Spgs
- Rating
- EF1
- Path length
- 6.51 mi
- Path width
- 150 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $350,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.739, -88.435
A tornado touched down just south of Hamilton Road along Highway 45 in New Hamilton. The tornado tracked northeast for seven miles and lifted near Bartahatchie Road, approximately one mile east of the intersection of Bartahatchie Road and Grubb Springs Road. Numerous trees were uprooted along the track. Traffic lights were severely damaged at the intersection of Highway 45 and Hamilton Road. One house near the beginning of the track suffered structural damage losing a garage and utility room. Several homes also sustained roof damage. A few vehicles also received damage from falling trees or other debris. One person was injured when a tree fell onto a vehicle. A small steel outbuilding was also destroyed with debris from the outbuilding being wrapped in amongst surrounding trees. A support on a built in carport was destroyed allowing a portion of the home roof to collapse. Several power lines were also knocked down along Hamilton and Grubbs Springs Road. In total, 9 homes sustained major damage from the tornado with 35 homes receiving minor damage. In addition, 3 mobile homes sustained major damage and 7 received minor damage. One business was destroyed, one business sustained major damage and 3 received minor damage. Several vehicles were damaged as well. Timber damage alone from the tornado was reported to be around 92 thousand dollars.
Thunderstorm Wind, Monroe
- When
- April 24, 1:50 PM CST to 2:00 PM CST
- Where
- Monroe County, 6.96 mi S of Greenwood Spgs to 5.36 mi S of Gattman
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 33.781, -88.299
Straight line winds blew trees down along Wolfe Road and Vernon Road near the Alabama State Line.
Hail, Monroe
- When
- April 24, 2:58 PM CST to 3:03 PM CST
- Where
- Monroe County, 1.02 mi NE of Hamilton
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.739, -88.436
Golf ball size hail fell in New Hamilton.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, April 23 to 24, 20101 death · 9 injured · $1.8 million · EF1 · 53 events
- Flash Flooding and Debris Flows in Puerto Rico, April 23 to 24, 20101 death · $10,000 · 9 events
- Flash Flooding and Hail in Arkansas, April 23 to 24, 2010$481,000 · 1.75 in hail · 31 events
- Tornadoes and Hail in Texas, April 23 to 24, 20103 injured · $93,000 · EF0 · 19 events
- Tornado and Hail in Mississippi, April 23, 2010$52,000 · EF1 · 22 events
- Tornado and Flash Flood in Arkansas, April 23 to 24, 2010$188,000 · EF0 · 5 events
- Tornado and Hail in Arkansas, April 23 to 24, 2010$45,000 · EF0 · 11 events
- Flash Flood and Heavy Rain in Missouri, April 23 to 24, 2010$50,000 · 2 events
- Hail and Damaging Wind in Missouri, April 23, 2010$22,000 · 1.75 in hail · 18 events
- High Wind and Strong Wind in Texas, April 23, 2010$30,000 · 52 kt wind · 7 events
- Marine Strong Wind in Gulf of Mexico, April 23 to 24, 2010$20,000 · 69 kt wind · 15 events
- Hail and Damaging Wind in Texas, April 23 to 24, 2010$3,000 · 2.5 in hail · 27 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 222833, 222932, 222934, 222933, 222935, 222936, 222937, 222938, 222939, 222940, 222941, 224922, 222942, 224927, 224930, 231569, 222943, 224952, 224955, 224957, 224961, 224965, 224968, 224978, 222945, 224982, 224988.